MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD IV EXTENSION SET ALARIS® SMARTSITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD IV EXTENSION SET ALARIS® SMARTSITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 22003E-07
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 of the bd iv extension set alaris® smartsite were unable to flush.The following information was provided by the initial reporter: unable to flush extension tubings with 10 ml 0.9% normal saline pre-filled syringes.The lot numbers of 2 extension tubing's that flushed were different than the 5-extension tubing with the same lot numbers (22039352), that did not flush.This has happened with 1 or 2 extensions tubing here and there.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 11-jan-2023.H6: investigation summary four samples (model #22003e-07) were returned by the customer.It was reported by the customer that the extension tubing would not flush.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of 2 of the samples were open and those samples were able to be flushed.The failure was unable to be replicated in these samples.The fluid paths of the 2 other samples were not open and were unable to be flushed.The customer complaint can be verified in these samples.A root cause was unable to be determined.Due to an increase in incidents of this failure mode, a trend for this occlusion issue has been identified for this product line, a capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.A device history record review for model 22003e-07 lot number 22039352 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.H3 other text : see h10.

Brand Name
BD IV EXTENSION SET ALARIS® SMARTSITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16126701
Report Number9616066-2022-02168
Device Sequence Number19630326
Product Code FPA
UDI-Device Identifier10885403242045
UDI-Public10885403242045
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/28/2023
Device Catalogue Number22003E-07
Device Lot Number22039352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown